# SDR 2015FA0000466

- Difficulty date: September 25, 2015
- Submitted: September 25, 2015
- Operation: General aviation
- Aircraft: N584MT
- Make and model: Diamon DA 40
- Aircraft serial: 40952
- Aircraft time: 3,073 hours
- Engine: Lyc IO360M1A
- Engine time: 3,073 hours
- Propeller: Hartzl HCC2YR1
- System (JASC): 7414 · Magneto/Distributor
- Part: Seal
- Condition: Broken
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 4370
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

FOLLOWING A SCHEDULED INSPECTION THE AIRCRAFT WAS RUN AND HAD A BAD MAGNETO CHECK. WHEN THE MAGNETO WAS REMOVED FROM THE ENGINE AND TURNED VERTICALLY TO CLEAR THE ENGINE MOUNT OIL POURED OUT OF THE MAGNETO. THE MAGNETO WAS OPENED TO SEE IF THE OIL SEAL WAS THE ONLY FAILURE. THE DISTRIBUTOR CAP WAS REMOVED AND THE ELECTRODE FINGER WAS FOUND TO BE LOOSE. THIS MAGNETO IS OUTSIDE OF THE SN RANGE COVERED BY MFG SERVICE BULLETIN SB1-15 THAT ADDRESSES THE ELECTRODE FINGER PROBLEM. THIS MAGNETO IS JUST OVER 2 YEARS OLD.
